Arizona, 2007Heavy Rain in Arizona, August 4, 2007
August 4, 2007 · NWS PSR · 1 event in 1 county or zone
Heavy rain resulted in flooded roads near Globe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain resulted in flooded roads near Globe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 4, 4:55 PM MST, 5 minutes earlier.
Area forecast discussion, Aug 4, 4:55 PM MST, 5 minutes before
AZZ020>028-CAZ030>033-050600-
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
455 PM MST SAT AUG 4 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
LOW PRESSURE DISTURBANCES MOVING UP FROM NORTHWEST MEXICO THE NEXT
COUPLE OF DAYS WILL PROVIDE FOR AN INCREASE IN MOISTURE AS WELL AS
BETTER CHANCES OF SHOWERS AND THUNDERSTORMS...ESPECIALLY EAST OF THE
COLORADO RIVER. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER
STORMS. BY TUESDAY...MUCH DRIER AIR WILL INFILTRATE SOUTH-CENTRAL
ARIZONA INTO SOUTHEAST CALIFORNIA...AS A SOUTHWEST FLOW ALOFT
DEVELOPS OVER THE AREA. THIS WILL DECREASE THE THUNDERSTORM THREAT
TO JUST A SLIGHT CHANCE OVER FAR EASTERN GILA COUNTY THURSDAY
THROUGH SATURDAY. AFTER A TEMPORARY COOLING TREND ON SUNDAY AND
MONDAY...WARMER TEMPERATURES WILL RETURN BY THE MIDDLE OF THE WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN FORMING ALL AFTN ALONG
THE ERN MOGOLLON RIM...AS WELL AS OVER FAR SE AZ NEAR THE APEX OF
INVERTED TROUGH MOVING THRU MEX. MODELS SHOWING FAIRLY DECENT
UPPER LEVEL DIVERGENCE WHERE THE STORMS ARE FIRING TO THE SE...AND
DEFORMATION ZONE OVER THE CENTRAL PART OF THE STATE ALSO HELPING TO
ALLOW STORMS TO GROW. STEERING FLOWS ARE STILL PROGGED TO BECOME
GENERALLY E/NELY TONIGHT. AND...WITH A RATHER DRAMATIC MOISTURE
INCREASE EXPECTED FROM THE S TONIGHT...REPLETE WITH PIECES OF ENERGY
RIDING INTO THE STATE FROM MEX...WE SHOULD HAVE A PRETTY ACTIVE
EVENING OVER SCNTRL ZONES...AND MUCH OF THIS COULD EASILY CONTINUE
WELL PAST MIDNIGHT. LOCALLY HEAVY RAIN AGAIN THE MAIN THREAT WITH
THE STRONGER STORMS. HAVE TWEAKED THE POP GRIDS TO REFLECT THIS
IDEA. BOTH GFS/NAM INDICATE A VERY WET AMS WILL CONTINUE INTO EARLY
NEXT WEEK OVER SCNTRL/SW AZ. AND...WITH CONTINUED THREAT OF VORT
TROUGHS ADVECTG IN FROM MEX...COMBINED WITH JET AXIS SETTING UP TO
OUR NW ASSOCD WITH PAC NW TROUGH...WE SHOULD HAVE A PRETTY ACTIVE
PERIOD INTO MONDAY...MAINLY AZ ZONES. POP GRIDS REFLECT BASICALLY
CHANCE CATEGORY RIGHT ON INTO MONDAY NIGHT. BY TUESDAY...WE ARE
STILL LOOKING AT A WIND SHIFT ALOFT TO THE SWLY DIRECTION AS PAC NW
TROUGH PUSHES INTO NRN ROCKIES. THEREFORE...MONSOON FLOW WILL BE CUT
OFF FOR A FEW DAYS BEGINNING TUESDAY...WITH AN ASSOCIATED DECREASE
IN STORMS. LOOK FOR TEMPS TO BEGIN TO WARM BACK UP TUESDAY AFTER A
BRIEF RESPITE TOMORROW AND MONDAY.
&&
.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
MONSOON MOISTURE BOUNDARY WILL BE PUSHING TO OUR E BY WEDNESDAY WITH
JUST A SLIGHT CHANCE OF TSTMS ZONE 24 BY WED INTO THE END OF THE
WEEK. LATER SHIFTS MAY WANT TO CONSIDER COMPLETELY REMOVING THREAT
EVEN THERE IF LATEST MEDIUM RANGE DRYING TRENDS CONTINUE. TEMPS WILL
RISE TO NEAR EARLY AUGUST NORMALS.
&&
.AVIATION...
AUG 4 2355 UTC (AUG 4 1655 MST)
AT 2355Z A LINE OF THUNDERSTORMS...TOPS TO NEAR 55 THSD FT MSL...
WAS BUILDING OVER THE MOUNTAINS 60 NM NORTH THROUGH SOUTHEAST OF SKY
HARBOR AIRPORT. THUNDERSTORMS WILL SLOWLY MOVE WEST TOWARD THE
GREATER PHOENIX AREA...WITH GUSTY OUTFLOW WINDS NEAR 35 KNOTS AND
ISOLATED THUNDERSTORMS NEAR SKY HARBOR AIRPORT AND SURROUNDING
SATELLITE AIRPORTS BETWEEN 02Z AND 07Z. AFTER 07Z BKN CLOUDS 10 TO
16 THSD FEET WITH ISOLATED -SHRA WILL CONTINUE THROUGH 17Z SUN.
CLEARING SKIES ARE EXPECTED ACROSS THE GREATER PHOENIX AREA BETWEEN
17Z AND 00Z.
MOSTLY CLEAR SKIES ARE EXPECTED OVER SOUTHEAST CA AND FAR SOUTHWEST
AZ UNTIL 17Z SUN... WITH ISOLATED CONVECTION DEVELOPING AFTER 17Z
SUN.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUG 4 2240 UTC (AUG 4 1540 MST)
SUNDAY AND MONDAY WILL BE UNSETTLED DUE TO THE PASSAGE OF WEATHER
DISTURBANCES AT MID AND UPPER LEVELS. LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A POSSIBILITY DURING THAT TIME AND TEMPERATURES WILL
BE COOLER THAN THEY HAVE BEEN IN PREVIOUS DAYS. DRIER AIR WILL MAKE
A SIGNIFICANT WEST TO EAST ADVANCE NEXT WEEK LEADING TO A BREAK
MAJOR DOWNTREND IN HUMIDITIES AND STORM CHANCES. BY WEDNESDAY...ONLY
THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA WILL HAVE A SLIGHT
CHANCE OF THUNDERSTORMS. NO STRONG WINDS ARE ANTICIPATED...BUT
AFTERNOON WINDS WILL BE A BIT STRONGER THAN IN RECENT DAYS.
&&
PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ESTLE
LONG TERM...ESTLE
AVIATION...AJ
FIRE WX...AJ
Hazardous weather outlook, Aug 4, 5:33 AM MST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
533 AM MST SAT AUG 4 2007
AZZ024-051300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
533 AM MST SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY
HEAVY RAINFALL...WITH THE POSSIBILITY OF A FLASH FLOOD...WILL BE THE
PRINCIPAL HAZARD. DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH
STRONGEST STORMS...ESPECIALLY DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH
DAY THROUGH AT LEAST TUESDAY. LOCALLY HEAVY RAINFALL...WITH THE
POSSIBILITY OF A FLASH FLOOD...WILL BE THE PRINCIPAL HAZARD. DAMAGING
STRAIGHT LINE WINDS WILL BE POSSIBLE WITH STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ022-023-027-028-051300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
533 AM MST SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...WITH
SCATTERED STORMS POSSIBLE TONIGHT. LOCALLY HEAVY RAINFALL...WITH THE
POSSIBILITY OF A FLASH FLOOD...WILL BE THE PRINCIPAL HAZARD...
ESPECIALLY OVER THE HIGHER TERRAIN OF NORTHERN AND EASTERN MARICOPA
COUNTY AS WELL AS NORTH-CENTRAL PINAL COUNTY. DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE WITH STRONGEST STORMS...MAINLY OVER THE LOWER
DESERT. GUSTY WINDS MAY BE SUFFICIENT TO GENERATE LOCAL AREAS OF
DENSE BLOWING DUST OVER THE LOWER DESERT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY AFTERNOON
A BETTER CHANCE FOR STORMS WILL EXIST MONDAY EVENING INTO TUESDAY.
LOCALLY HEAVY RAINFALL...WITH THE POSSIBILITY OF FLASH
FLOODING...WILL BE THE PRINCIPAL HAZARD...ESPECIALLY MONDAY NIGHT.
STRONG TO DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH
STRONGEST STORMS...AND GUSTY WINDS MAY BE SUFFICIENT TO GENERATE
LOCAL AREAS OF DENSE BLOWING DUST OVER THE LOWER DESERT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-021-025-026-CAZ031-051300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
533 AM MST SAT AUG 4 2007 /533 AM PDT SAT AUG 4 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT
ESPECIALLY TONIGHT. LOCALLY HEAVY RAINFALL...WITH THE POSSIBILITY
OF A FLASH FLOOD...WILL BE THE PRINCIPAL HAZARD. DAMAGING STRAIGHT
LINE WINDS ARE POSSIBLE WITH STRONGEST STORMS. GUSTY WINDS MAY BE
SUFFICIENT TO GENERATE LOCAL AREAS OF DENSE BLOWING DUST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE AREA
SUNDAY...AND MAINLY EAST OF THE COLORADO RIVER MONDAY AND TUESDAY.
LOCALLY HEAVY RAINFALL...WITH THE POSSIBILITY OF A FLASH FLOOD...WILL
BE THE PRINCIPAL HAZARD. IN ADDITION...DAMAGING STRAIGHT LINE WINDS ARE
POSSIBLE WITH STRONGEST STORMS. GUSTY WINDS MAY BE SUFFICIENT TO
GENERATE LOCAL AREAS OF DENSE BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DG
Heavy Rain, Gila
- When
- August 4, 5:00 PM MST to 6:35 PM MST
- Where
- Gila County, 35 mi NW of Globe to 30 mi NW of Globe
- Reported by
- Law Enforcement
- Coordinates
- 33.758, -111.210
Water reported covering State Route 188 north of Lake Roosevelt and south of Punkin Center. Officers reported the road impassable.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Excessive Heat in Illinois, August 4 to 16, 20073 deaths · 9 injured · 14 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Flash Flooding in New Mexico, August 4, 2007$28,000 · 2 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56078.